Marrowforums

Marrowforums (http://forums.marrowforums.org/index.php)
-   Questions and Answers (http://forums.marrowforums.org/forumdisplay.php?f=23)
-   -   hypercellular neutrophils (http://forums.marrowforums.org/showthread.php?t=5391)

rar Sat Apr 30, 2016 07:58 PM

hypercellular neutrophils
 
I had a transplant for MDS 22 months ago. I have done well except for some GVHD. Lately I have been fatigued and out of breath. My blood tests are pretty normal. Protein 5.9 (6.4-8.9), total goblin 2 (2.3-3.9), and hemoglobin 12.5 (13.4-18.9). Hypercellular neutrophils present. Any ideas what this means. Google sparse on results. I see the doctor in a week.

thanks

Ray

bailie Sat Apr 30, 2016 08:13 PM

Ray, have you ruled out mounting side effects from any of your prescriptions? I had been on Sprycel (dasatinib) for 10 months and it served its purpose very well in putting my "Philadelphia chromosome" into remission. But, at about 6 months my blood pressure started creeping up and I got to the point of only being able to walk about four blocks before being out of breath. I was getting fluid around my heart. I had four echocardiograms, two chest x-rays, two EKGs while monitoring my situation. We have discontinued the Sprycel and almost immediately my health improved. I suggest this as an example of what some of these side effects might do.

rar Sun May 1, 2016 06:03 PM

Hi bailie,

The drugs most likely to cause problems are TACROlimus, predniSONE, bactrim, acyclovir, and warfarin. I have been on those most of the time since transplant. I think I will be on them long term due to GVHD. The first three are most likely to have bad side effects.

I exercise 5 days a week walking. 3 to 3.5 MPH 2.5 to 5 miles mostly flat bike trail in good weather. 3.5 to 4 MPH 3.5 to 4 MPH on treadmill in bad weather. The other two days I do strength training. Problem is standing blood pressure after exercise ranges between systolic 58 to 90. Shortness of breathe not present after walking. It happens after a short hill, a high power event such as climbing a flight of stairs, walking up steep hill, or some of the strength exercises. It has been getting worth over the last 3 months.

Ray

bailie Sun May 1, 2016 08:01 PM

I would think the doctors would get you in for a echocardiogram very soon. I had four of them in about a 45 day period a couple of months ago. I first noticed as you describe. I was walking fine but running up the stairs or climbing up and down ladders was when I first noticed a problem.

DanL Mon May 2, 2016 01:18 AM

Ray,

I have been thinking about this question for a couple of days and recall that when I was on higher dose prednisone that i suffered from shortness of breath on heavier exertion, like climbing, that my heart rate was substantially elevated and blood pressure was a little funny. I have not had this problem with Tac and have been on it for over 2 years now. Prednisone also causes your white blood cell count to artificially inflate as it pulls wbcs out of reserve pockets, and it can cause the factory to over rev, creating funky looking neutrophils. I believe that most of that resolves if you reduce or stop the prednisone, assuming no other issues are present.

One thing to really look out for is if you have significantly increased sweating. I picked up PCP (pneumocystis pneumonia) in 2010 while on prednisone and my two symptoms were shortness of breath and extreme sweating in the morning. I did not carry a fever and generally felt better as the day progressed. The symptom that finally got me was that my legs, despite all of the walking and exercise I was doing felt like they were going to give out one day when stepping off of a sidewalk.

We had to do a bronchoscopy to find the pneumonia, because it did not show up on the CT or Xray.

Just a word of caution since you are on so much immune suppression.

dan


All times are GMT -4. The time now is 04:24 AM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2020 Marrowforums.org